Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 242, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 10, 2000, 3:04 PM CDT for Clarke County, Washington County, Alabama. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 10, 2000, 3:04 PM CDT (20:04 UTC)
- Expired
- Aug 10, 2000, 3:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Clarke County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 98 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 3:25 PM CDT | Hail 0.75 | Jackson, AL | A thunderstorm produced dime sized hail near the community. |
| Aug 10, 3:25 PM CDT | Thunderstorm Wind 60 E | Wagarville, AL | High thunderstorm winds downed trees and power lines in the community. The high winds also damaged the roofs of a church and a gas station. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1043 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 102005 SVRMOB ALC025-129-102030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 304 PM CDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARKE COUNTY IN ALABAMA WASHINGTON COUNTY IN ALABAMA * UNTIL 330 PM CDT * AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES EAST OF MCINTOSH...OR ABOUT 16 MILES SOUTH OF JACKSON...MOVING WEST AT 5 MPH. THE STORM WAS CENTERED OVER THE EXTREME SOUTHERN TIP OF CLARKE COUNTY. * THE SEVERE THUNDERSTORM WILL BE ABOUT... 7 MILES EAST OF MCINTOSH AT 330 PM CDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:03 AM CDT, 12 hours 1 minute earlier.
Area forecast discussion, Aug 10, 3:03 AM CDT, 12 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 303 AM CDT THU AUG 10 2000 ACTIVE SHEAR ZONE ACROSS THE SOUTHEAST BETWEEN THE EASTERLIES AND THE WESTERLIES WILL CONTINUE TO PRODUCE CONVECTION ACROSS THE AREA THROUGH FRIDAY. REMAINS OF THE MCS WHICH TRACKED ACROSS THE NORTH CENTRAL FLORIDA PANHANDLE TODAY HAS NOW MOVED WELL INTO THE NORTH CENTRAL GULF. NEXT UPSTREAM FEATURES TO AFFECT THE AREA TODAY WILL BE THE SMALL SHORT WAVE CURRENTLY NEAR THE SOUTH CAROLINA/GEORGIA BORDER WHICH WILL INTERACT WITH THE SURFACE OUTFLOW BOUNDARY AND CONVECTIVELY INDUCED SHORT WAVE FROM THE WEAKENING MCC CURRENTLY OVER WEST VIRGINIA/NORTH CAROLINA. THE OUTFLOW BOUNDARY FROM THE MCC IS SEEN CURRENTLY FROM CSJ TO AVL TO SOP HEADING SOUTH NEAR 25 KNOTS. EXPECT THAT CONVECTIVE DEVELOPMENT FROM THESE FEATURES WILL OCCUR FIRST OVER THE EASTERN PORTION OF THE FORECAST AREA...THEN PROGRESS SOUTHWESTWARD THROUGH MUCH OF THE FORECAST AREA DURING THE DAY. WILL MENTION LOCALLY HEAVY RAIN POSSIBLE AS PRECIPITABLE WATER VALUES ARE NEAR 2 INCHES...OR ABOUT 125 PERCENT OF NORMAL. THE TIMING OF THE CONVECTION WILL ALLOW FOR MUCH OF THE FORECAST AREA TO WARM UP SUFFICIENTLY TO KEEP THE MENTION OF HEAT INDICES NEAR 105 DEGREES. FOR TONIGHT...EXPECT THAT THE CONVECTION WILL HAVE SHIFTED WEST/SOUTH THROUGH MUCH OF THE FORECAST AREA SO WILL LEAVE A SLIGHT CHANCE IN FOR LINGERING ISOLATED ACTIVITY. THE EASTERN U.S. H5 TROF WILL SHARPEN AND DIG INTO THE SOUTHEAST ON FRIDAY IN RESPONSE TO A SERIES OF MID LEVEL SHORT WAVES MOVING DOWN THE EAST SIDE OF THE LARGE H5 RIDGE OVER THE PLAINS. AS A RESULT A SURFACE FRONT WILL PUSH SOUTHWARD TO LIE ACROSS SOUTHERN ALABAMA BY 00Z SATURDAY WHILE THE RICH TROPICAL MOISTURE SHIFTS SOUTHWARD INTO THE NORTHERN GULF. SURFACE WINDS WILL BECOME SOUTHWESTERLY DURING THE AFTERNOON ALLOWING FOR ENHANCED CONVERGENCE ALONG THE FRONT AS WELL AS SEA BREEZE DEVELOPMENT. CONSIDERING THIS AND FORECAST UNCERTAINTIES... WILL GO WITH SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA. FOR THE MARINE AREA...VARIABLE WINDS BECOME NORTHWEST AT 5 TO 10 KNOTS TODAY BECOME WESTERLY TONIGHT THEN EVENTUALLY SOUTHWEST AROUND 10 KNOTS ON FRIDAY. SEAS REMAIN NEAR 2 FEET. SCATTERED SHOWERS AND THUNDERSTORMS TODAY THROUGH FRIDAY. FOR FIRE WEATHER...NO WATCHES OR WARNINGS AS RELATIVE HUMIDITY MINIMA WILL REMAIN WELL ABOVE WATCH AND RED FLAG CRITERIA. PRELIMINARY NUMBERS... MOB EB 094/073 094/071 092 29624 PNS EB 094/076 094/073 092 29624 DTS EB 092/077 091/075 091 29624 GZH EB 094/073 096/069 093 29624 2R0 EB 097/073 097/066 090 29524 61A EB 097/073 097/066 090 29524 .MOB... AL...NONE. FL...NONE. MS...NONE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:47 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 28 min |
| Aug 9, 9:15 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 30 min |
| Aug 9, 9:25 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 35 min |
| Aug 10, 2:04 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh | 26 min |
| Aug 10, 2:24 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 36 min |
| Aug 10, 2:46 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 44 min |
| Aug 10, 3:13 PM CDT | Tornado Warning | MOB | Baldwin | 32 min |
| Aug 10, 3:24 PM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 36 min |
| Aug 10, 3:53 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 52 min |
| Aug 10, 4:05 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 55 min |
| Aug 10, 4:39 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 66 min |
| Aug 10, 5:56 PM CDT | Severe Thunderstorm Warning | MOB | Marengo | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.